Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why haven't I got periods after my IUD fell off ?

It's been 2 1/2 month since I last had my period Hi I m 22 years old and I had my son 6 months ago, I got an iud for contraception and had regular periods but 2 1/2 months ago I had a very short and light period. A day after my irregular period I picked up my son and felt a strange pop inside my lower abdomen . I went to the bathroom just to find out my iud had fallen out, after the iud fell out I had some spotting for an hour or so, after that I haven t bled at all. Since then I have missed two periods and also that strange light period before my iud fell out. I have always had regular periods. A month after my missed period I took 6 home pregnancy tests and they were all negative. I scheduled a doctors appt to see what was going on. They took blood work for a blood pregnancy test and thyroid, I had also taken a urine pregnancy test and they all came back negative and normal for the thyroid. I m really worried because I haven t gotten my period and I get light cramps once in a while. Can you please help me, I want to know why I haven t gotten my periods....
Fri, 27 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics ,  
Pediatrician 's  Response
hello,
ur thyroid profile is normal.also pregnancy test negative.it seems to be due to your iud use. sometimes when iud taken out it will take some time for the period to come.better consult a gynecologist. ultrsound needed.if possible some serum hormonal tests to be done to rule out other pathology.but all should be under the guidance of a dr.
I find this answer helpful
Pediatrician Dr. Suryakanta Baraha's  Response
hello violet,
ur thyroid profile normal and pregnancy test also negative. it seems to be due to iud.iud removal sometime delays the periods to come. you shuld wait for sometime to come. i think one usg and some serum hormonal assays are required to rule out other pathology. better all these should be done under guidance of a gynecologist. take care
I find this answer helpful
OBGYN Dr. Rhea Chanda's  Response
Hi Violet,
The cause for irregular periods can be either pathological or hormonal.Since blood tests have ruled out thyroid and pregnancy,then its possible that amenorrhea can be due to pathological cause.First i think you need to rule that out by a ultrasound.Iff its normal,then the amenorrhea can related to the hormones.Since pregnancy is ruled out,just wait for a few more weeks to see if your period comes.If not,you will have to take medicines for withdrawal bleeding.Also if you are breast feeding,there may be some amount of amenorrhea.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 29 years old. I was on the birth control pill from age 17 to 28. Then I got a Mirena IUD in Feb 2012. I had the IUD removed in Aug 2012. Now it is about 3.5 months later and I have not had any menstruation. I had some bleeding immediately after the removal of the Mirena, and none since. During the time while I had the mirena I had other medical issues which are currently being worked up, but essentially I was having vomitting daily and lost about 10-15 lbs between April and August, which is why I had the mirena removed, to see if this would help. In any case, I still haven t had a period since the removal of the IUD and I would like to get my regular cycles back as I was hoping to get pregnant in the next 6 months. Can you please advise?

doctor1 MD

hello i got my iud removed a month ago and i started on birth control pills however when i was on the pills that i neded to start my period i have not i did take three pregnancy test and they all came out negative what i am too do

doctor1 MD

I am 36 yrs old and have twin daughters 12 yrs old . I started the Yasmin pills for birth control for 9 yrs and discontinued it for a year time to attempt an IVF for sex selection . The attempt failed because I had a very low AFC and my AMH was 0.22. I was 34 yrs at the time . I used the mirena IUD after the failed IVF and got it removed after 1 year because I wanted to stop the use of hormonal birth control . I failed to get a period after the mirena removal for almost 2 months and a half and the doc prescribed me nortucin for 4 days which helped to start my period . On the 5th day of my period I am supposed to start progyluton for 3 cycles to regulate my cycle. I am very worried that my body will fail to have a normal menstrual cycle after I stop progyluton and I want to know ..why did the mirena affect my menstrual cycle ..although I have no ovarian cysts and my menses was always regular all my life .

Recent questions on  Iud with progestogen

doctor1 MD

Having lots of stomach pains and heaps of flatulence way more than usual. I had mirena last year put in from bad to match pains accompanied withmenstrual cycle that have been painful since my Caesar with third child. I have recently been out on anxiety medication to deal with trauma two years ago death in the family.

doctor1 MD

Currently, I am using the IUD Mirena device, and it has been 6 years since I ve replaced it. I have not had any bleeding or abnormal bleeding until yesterday, and I am very concerned. I am scheduled to have it replaced in a month, but until then I am a little concerned because of the bleeding, since I ve not had any bleeding at all. Is this normal? I am having lower abdominal pain, but it is not severe.

doctor1 MD

I had the mirena coil fitted 2 years ago. Suffer from constipation, hormonal headaches, tiredness, fatigue and have had severe piles for three weeks that won t go with OTC treatment. I m seeing my GP today but do feel that the coil could be affecting me. I have started bleeding having not done so for over 2 years.

doctor1 MD

I currently have the Mirena IUS for birth control. (Previously, I had been on Depo injection for 8 years - which I LOVED but we are getting married this year and hope to have children in the next few years, so I was aware I needed to come off this) The Mirena is causing me pain when I exercise. I saw my GP today and we discussed having the Implant fitted instead. However, I am on Topamax for Migraines and have just been researching that this makes the implant ineffective? Can you advise?

doctor1 MD

Hi. My GP rang me this morning to tell me that the hot flushes and general feeling of 'not right' are early onset menopause - I am 42 years old and have been experiencing these issues for approximately 3 weeks. I had Mirena inserted two months...

doctor1 MD

hi ok so the 9th of September I got my first shot of depo I decide not to go back due to side affects when I got my first shot It made me stop my period and I havent had one since. all last week my boyfriend and I had unprotected sex and then...

doctor1 MD

I have fibroids which have resulted in heavy bleeding. I am 53 and contraceptives is not recommended but I was placed on microgynon for 6 mths. My doctor will review the level of bleeding without the pill in January and is recommending a mirena...